Alert archive / Arkansas / River Flood Warnings in 2023
River Flood Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Feb 8, 2023, 10:08 AM CST for Yell County, Arkansas. It took effect at Feb 8, 2023, 3:20 PM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2023, 10:08 AM CST (16:08 UTC)
- In effect from
- Feb 8, 2023, 3:20 PM CST
- Expired
- Feb 9, 2023, 10:40 AM CST
- In force
- 19 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Yell County, AR
The radar
The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fourche LaFave River near Gravelly (GRVA4). The gauge peaked at 27.78 ft at Feb 8, 2023, 11:00 PM CST.
- Action stage
- 20 ft
- Minor stage
- 24 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07261500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Feb 8, 5:24 AM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Feb 8, 5:24 AM CST, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 524 AM CST Wed Feb 8 2023 ...New AVIATION... .SHORT TERM... (Today through Thursday) Issued at 338 AM CST Wed Feb 8 2023 A H500 trough, currently located across portions of TX/OK, will continue to push eastward through the day today. Showers and/or thunderstorms are expected to continue across western and northern Arkansas.The surface low pressure is currently located within the TexLaArk region and will continue to move towards the north and east through the day today. This will bring with it a surge of moisture from the Caribbean. Severe weather will be possible with this system...although heavy rain across the state could be more of a concern through early Thursday morning. Showers and thunderstorms will come to end early Thursday morning as the upper level low ejects into the Great Lakes...this will set the stage for a new, quick hitting disturbance to impact the state in the long term period. As the system moves closer to the state, expect the current rain over the western to northern part of the state to slowly makes its way into central and southern Arkansas. By late Wednesday morning, widespread rainfall and thunderstorms will be possible across much of the state. The severe weather threat remains low at this time...but not zero. Over the last couple of days, model guidance has suggested an increase threat for severe weather across portions of central and southern Arkansas Wednesday afternoon and evening. As of right now, south-central to southeastern AR will see the greatest chance for severe weather with the highest CAPE values (500- 1000 J/kg), dew points in the mid 60s, some speed/directional wind shear, and SRH values around 100 to 300 m2/s2. More specifically, areas along and east of I-30 and south of I-40 could see the greatest potential of severe weather. With that said, severe weather cannot be ruled out for portions of central/northern Arkansas. But with increased cloud cover/rain chances ahead of the main disturbance... severe weather chances are still expected to remain on the lower side. One reason southeastern AR is expected to see the best chance for any severe weather is the because the trough could become more negatively tilted as the system ejects out. Additionally, this would occur around Wednesday afternoon as a low level jet becomes maximized across this area due to the disturbance ejecting out. Damaging winds and isolated tornadoes will be possible today with small hail not being completely ruled out. As mentioned above, the heavy rainfall could be more of a concern (especially for western and northern Arkansas) with possible PWAT values of 1.30-1.70 inches across the state and moisture being pulled in from the Caribbean. Since Tuesday afternoon, portions of western Arkansas have already received one to three inches of rain with an additional two to three inches still to come. Current forecast storm total QPF values through Thursday morning show an additional one to three inches for much of the CWA dropping significantly as you go to the southeastern part of the state. As always with heavy rain events, locally higher amounts are possible. Isolated flash flooding will possible through today as heavy rain continues to stream in from the south. A Flood Watch has been issued for portions of northern, central, and western Arkansas through midnight tonight. High temperatures are expected to be into the lower 50s to lower 70s through the period with overnight lows in the mid 30s to mid 40s. && .LONG TERM... (Thursday Night through Tuesday) Issued at 338 AM CST Wed Feb 8 2023 Quick on the heels of today's system will be another vort max moving from the Central Plains into the Red River Valley by Fri. Deterministic and ensemble guidance continue showing a strong signal for at least some precip associated with this impulse, mainly across the NErn half of the area, beginning pre-dawn Fri morning and lingering thru the afternoon hours. Stout NWrly flow at the sfc will promote strong CAA during this same timeframe with temps dropping to near or slightly below freezing across NWrn sections early Fri morning. A RA/SN mix remains possible over the Bostons/Ozarks before temps climb above freezing late Fri morning and little to no accum is expected. This system will exit to the E/SE late Fri into Sat with amplified mid/upper ridging moving in as sfc ridging builds across the area. Accordingly, temps will begin to gradually moderate thru the weekend into next week with generally fair conditions expected. Another potent upper cyclone will emerge across W TX by Valentine's Day, and with increasing moisture advection as well as WAA aloft, will see an increase in rain and perhaps some thunder locally by Mon. Rain will increase in coverage thru Tues as stronger forcing for ascent overspreads the area with the upper cyclone's approach. && .AVIATION... (12Z TAFS) Issued at 520 AM CST Wed Feb 8 2023 Mostly IFR/LIFR conditions are expected to continue across all terminals through much of the day as CIGS have fallen and VIS restrictions are expected with heavy rainfall. During the afternoon and evening hours today, TSRA will be possible as the cold front pushes across the state. Improvements are not expected until Thursday morning when the system pushes out of the state. Gusty winds are possible through Thursday morning. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 57 44 60 38 / 100 90 0 20 Camden AR 72 41 64 40 / 80 90 0 0 Harrison AR 50 38 57 33 / 100 90 0 20 Hot Springs AR 63 40 61 38 / 100 80 0 10 Little Rock AR 65 44 63 40 / 100 100 0 10 Monticello AR 73 45 64 41 / 60 100 0 0 Mount Ida AR 62 38 62 36 / 100 60 0 10 Mountain Home AR 52 40 57 35 / 100 90 0 20 Newport AR 61 45 58 38 / 90 100 0 10 Pine Bluff AR 70 44 62 41 / 90 100 0 0 Russellville AR 59 40 61 37 / 100 80 0 20 Searcy AR 61 43 60 37 / 100 100 0 10 Stuttgart AR 67 45 60 41 / 90 100 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for ARZ004>008-014>017-024-025- 031>033-039-042>044-052>054-103-112-113-121>123-130-137-138-140- 141-203-212-213-221>223-230-237-238-240-241-313-340-341. Wind Advisory from 6 PM this evening to 9 AM CST Thursday for ARZ007-008-016-017-024-025-032>034-044>047-056-057-064-065-069. && SHORT TERM...233 LONG TERM....69 AVIATION...233
Hazardous weather outlook, Feb 8, 4:08 AM CST, 6 hours before
Hazardous Weather Outlook National Weather Service Little Rock AR 408 AM CST Wed Feb 8 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-091015- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 408 AM CST Wed Feb 8 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will become widespread across the state through this afternoon. While severe weather is expected to remain on the low side...damaging winds, an isolated tornado, and small hail will be possible by this afternoon. The area of greatest concern for severe weather is locations along and east of I-30 and south of I-40. Additionally, heavy rain is expected across the state with one to three inches possible. Western and northern Arkansas could see as much as two to four inches. Locally higher amounts will be possible. This heavy rain could result in isolated flash flooding, especially for areas with poor drainage. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The system is expected to move out of the state early Thursday morning. With it, gusty conditions will be possible across higher elevations in addition to the eastern half of the state. While some snow could mix with rain over northwestern Arkansas Friday morning, little if any accumulation is expected. Another system will bring rain and thunder back to the area by Valentine's Day. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 233/69
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:23 AM CST | Wind Advisory | LZK | Arkansas, Cleburne, Desha, Drew, Faulkner, Independence and 12 more | 30 hr |
| Feb 8, 8:06 AM CST | Flash Flood Warning | LZK | Logan, Montgomery, Polk, Scott, Yell | 6 hr |
| Feb 8, 9:41 AM CST | Flash Flood Warning | LZK | Conway, Faulkner, Garland, Johnson, Logan, Montgomery and 5 more | 6 hr |
| Feb 8, 10:17 AM CST | River Flood Warning | LZK | Independence, Jackson, Lawrence | 21 days |
| Feb 8, 10:22 AM CST | River Flood Warning | LZK | Randolph | 10 days |
| Feb 8, 10:25 AM CST | River Flood Warning | LZK | Randolph | 22 hr |
| Feb 8, 10:27 AM CST | River Flood Advisory | LZK | Fulton, Sharp | 9 hr |
| Feb 8, 10:28 AM CST | River Flood Advisory | LZK | Lawrence, Randolph | 9 hr |
| Feb 8, 10:36 AM CST | River Flood Warning | LZK | Clark, Hot Spring | 44 hr |
| Feb 8, 10:45 AM CST | River Flood Advisory | LZK | Clark, Nevada, Ouachita | 10 hr |
| Feb 8, 10:53 AM CST | River Flood Warning | LZK | Saline | 34 hr |
| Feb 8, 11:17 AM CST | River Flood Warning | LZK | White, Woodruff | 88 days |
| Feb 8, 12:22 PM CST | Flash Flood Warning | LZK | Cleburne, Faulkner, Independence, Johnson, Pope, Stone and 2 more | 4 hr |
| Feb 8, 1:40 PM CST | Areal Flood Warning | LZK | Logan, Montgomery, Polk, Scott, Yell | 3 hr |
| Feb 8, 2:29 PM CST | Flash Flood Warning | LZK | Baxter, Independence, Izard, Newton, Searcy, Sharp and 1 more | 3 hr |
| Feb 8, 3:08 PM CST | Flash Flood Warning | LZK | Hot Spring | 9 hr |
| Feb 8, 3:20 PM CST | Areal Flood Warning | LZK | Conway, Faulkner, Garland, Johnson, Logan, Montgomery and 5 more | 2 hr |
| Feb 8, 4:41 PM CST | Special Weather Statement | LZK | Prairie | 34 min |
| Feb 8, 4:43 PM CST | Areal Flood Warning | LZK | Cleburne, Faulkner, Independence, Johnson, Pope, Stone and 2 more | 30 min |
| Feb 8, 5:55 PM CST | Special Weather Statement | LZK | Bradley | 35 min |
Nearby
River Flood Warnings in Arkansas, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.